Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jun 24, 2021, 1:20 PM PDT for White Pine County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 1:20 PM PDT (20:20 UTC)
- Expired
- Jun 24, 2021, 2:00 PM PDT
- In force
- 40 min
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 230 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WWUS85 KLKN 242020 SPSLKN Special Weather Statement National Weather Service Elko NV 120 PM PDT Thu Jun 24 2021 NVZ035-242100- White Pine County NV- 120 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 200 PM PDT... At 120 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Schellbourne, moving east at 15 mph. Wind gusts of 45 to 55 mph and pea size hail will be possible with this storm. This storm will remain over mainly rural areas of east central White Pine County. LAT...LON 3958 11466 3972 11462 3971 11432 3947 11438 TIME...MOT...LOC 2020Z 277DEG 12KT 3963 11455 $$ 99
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:09 AM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 2:09 AM PDT, 11 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 209 AM PDT Thu Jun 24 2021 .SYNOPSIS...Isolated to scattered thunderstorms will continue today. Isolated thunderstorms are again expected on Friday, mainly for central and eastern Nevada. Strong gusty winds are possible with any thunderstorm. Fair weather returns this weekend along with a warming trend. Heat looks to reach near or record values starting next work week. && .SHORT TERM...Today through Friday afternoon... Upper Low remains just off of the California coast and moisture continues to be drawn in from the south, which is creating continued convective activity early this morning in central Nevada as isolated lightning strikes continue. Convection will increase later this morning and into the afternoon with the heating of the day. Isolated to scattered thunderstorm in northern and central Nevada will continue to provide a dry thunderstorm threat even though central Nevada looks to transition into more of a mix of wet and dry storms as PWATs there are expected to approach .80 inches or so. Red Flag Warnings will therefore once again be in effect today. Please see the Fire Weather section for further details. The main threat with thunderstorms today continues to be the strong outflow winds and lightning. The cooling trend continues today, with highs in the mid 80's to lower 90's. Outside of thunderstorms, winds will be lightly breezy. The upper low will finally open up tonight and the start to get washed into the flow on Friday. There will still be enough moisture around for some afternoon isolated to scattered thunderstorm activity, especially in central Nevada, though coverage is expected to in general be on the decrease. Lows on Friday morning will be a little cooler, with valleys who receive a bit more clearing even dropping into the mid to upper 40's. A warming trend will begin as heights start to rebound, with afternoon temperatures in the upper 80's through the mid 90's. .LONG TERM...Friday night through next Wednesday... Friday evening looks to bring lows in the 50s for most with some warmer spots. Saturday will be quiet for most of the CWA, with the exception being portions of east-central Nevada, where models are hinting at enough instability to produce isolated dry thunderstorms. A prominent area of high pressure will roast the Pacific northwest during the weekend. This prominent high will slowly makes its way south and east. As such the temperature will keep getting warmer throughout next week. Highs in the upper 90s to lower 100s are expected throughout the long-term. The chance of isolated dry thunderstorms return again Tuesday and Wednesday afternoon, predominately in central Nevada. With the heat cranked up during the day night time lows are expected to increase as well. Starting out in the 50s during the weekend lows may not drop out of the 60s by next week. With the upcoming heat and the heat that has already greeted the region, June 2021 is expected to be one of, if not the hottest June on record for some areas. && .AVIATION...VFR conditions expected through the period. Expect skies sct-bkn AOA 8kft and winds generally below 10kts through this morning. More showers and storms are expected Thursday afternoon/evening and will likely bring erratic downdraft/outflow winds that could impact the terminals. && .FIRE WEATHER...Today will see another round of thunderstorms with isolated to scattered coverage. The complicated part is the wetness of the thunderstorms. Today's storms look to start on the drier side during the early afternoon and transition to more wet thunderstorms progressively through the day, especially in central Nevada. This introduces a window where there can be scattered dry thunderstorms to a mix of wet/dry thunderstorms. Given that we are in a exceptional drought with receptive fuels, a Red Flag Warning continues in order to account for this window of dry thunderstorms. As such a Red Flag Warning is in effect for zones 425, 426, 427 438, 469, and 470 from 11 am to 8 pm today. Friday looks to see even more thunderstorms in mainly central to eastern NV, with these thunderstorms being isolated and possibly wet in nature. After Friday it looks like fair weather finally returns to Nevada. RH will be high through Friday with overnight recoveries in all zones expected to be 40-70%. && .CLIMATE... Another heatwave is expected starting in western Nevada on Sunday and spreading eastward into the remainder of Nevada on Monday. The heat will increase and continue into at least mid week and some records will likely be approached or broken. Heat advisories will be likely due to the extended time duration of the heat wave event and Excessive Heat Warnings may also be issued in at least Humboldt County with the hottest temperatures and less overnight cooling expected there compared to some counties to the east. Please begin to make preparations for this extended period of heat. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM PDT this evening for Central Elko County-Central Nevada-Toiyabe-Eastern Elko County-Northern Nye County-Mojave-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. && 90/87/91/90
In the hours before
Special weather statement, Jun 24, 12:22 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Elko NV 1222 PM PDT Thu Jun 24 2021 NVZ035-242000- White Pine County NV- 1222 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 100 PM PDT... At 1222 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles west of McGill, moving east at 10 mph. Wind gusts of 50 to 55 mph and pea size hail will be possible with this storm. Locations impacted include... McGill. LAT...LON 3935 11497 3947 11501 3959 11477 3934 11470 TIME...MOT...LOC 1922Z 252DEG 10KT 3944 11490 99
Special weather statement, Jun 24, 12:22 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Elko NV 1222 PM PDT Thu Jun 24 2021 NVZ037-242000- Southern Lander County and Southern Eureka County NV- 1222 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER COUNTY UNTIL 100 PM PDT... At 1222 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Hickison Summit, moving south at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Hickison Summit. LAT...LON 3969 11682 3965 11660 3938 11662 3945 11696 TIME...MOT...LOC 1922Z 013DEG 11KT 3960 11674 96
Special weather statement, Jun 24, 12:28 PM PDT, 52 minutes before
Special Weather Statement National Weather Service Elko NV 1228 PM PDT Thu Jun 24 2021 NVZ037-041-242015- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV- 1228 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE AND SOUTH CENTRAL EUREKA COUNTIES UNTIL 115 PM PDT... At 1227 PM PDT, Doppler radar was tracking a cluster of strong thunderstorms 27 miles southwest of Pinto Summit, moving northeast at 5 mph. Wind gusts of 45 to 55 mph and pea size hail will be possible with this storm. This storm will remain over mainly rural areas of northern Nye and south central Eureka Counties. LAT...LON 3894 11647 3926 11645 3936 11611 3902 11613 TIME...MOT...LOC 1927Z 242DEG 5KT 3915 11627 99
Special weather statement, Jun 24, 12:44 PM PDT, 36 minutes before
Special Weather Statement National Weather Service Elko NV 1244 PM PDT Thu Jun 24 2021 NVZ035-242030- White Pine County NV- 1244 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE COUNTY UNTIL 130 PM PDT... At 1243 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Cherry Creek, moving south at 15 mph. Half inch hail, brief heavy rains, and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Cherry Creek. LAT...LON 3990 11520 3994 11489 3961 11472 3955 11533 TIME...MOT...LOC 1943Z 359DEG 19KT 3976 11506 96
Special weather statement, Jun 24, 12:53 PM PDT, 27 minutes before
Special Weather Statement
National Weather Service Elko NV
1253 PM PDT Thu Jun 24 2021
NVZ037-040-242045-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
1253 PM PDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER...NORTHWESTERN
NYE AND SOUTHERN EUREKA COUNTIES UNTIL 145 PM PDT...
At 1252 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Grass Valley to 11 miles
southwest of New Pass Summit. Movement was southeast at 20 mph.
Wind gusts 40 to 50 mph, brief heavy rains, and hail up to a half
inch will be possible with these storms.
Locations impacted include...
Eureka, Hickison Summit, Eureka Airport, Gillman Springs, New Pass
Summit, Kingston, Austin, Grass Valley, Mount Callaghan, Antelope
Peak, Bob Scott Summit and Railroad Pass.
LAT...LON 3939 11769 3943 11767 3943 11764 3947 11765
3949 11760 3952 11759 3953 11749 3963 11746
3994 11653 3958 11583 3948 11588 3916 11710
3916 11731
TIME...MOT...LOC 1952Z 301DEG 42KT 3977 11646 3945 11765
96Special weather statement, Jun 24, 1:20 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 120 PM PDT Thu Jun 24 2021 NVZ035-242100- White Pine County NV- 120 PM PDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY UNTIL 200 PM PDT... At 120 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Schellbourne, moving east at 15 mph. Wind gusts of 45 to 55 mph and pea size hail will be possible with this storm. This storm will remain over mainly rural areas of east central White Pine County. LAT...LON 3958 11466 3972 11462 3971 11432 3947 11438 TIME...MOT...LOC 2020Z 277DEG 12KT 3963 11455 99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:45 AM PDT | Special Weather Statement | LKN | 45 min | |
| Jun 24, 12:22 PM PDT | Special Weather Statement | LKN | White Pine | 38 min |
| Jun 24, 12:22 PM PDT | Special Weather Statement | LKN | Lander | 38 min |
| Jun 24, 12:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 24, 12:44 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
| Jun 24, 12:53 PM PDT | Special Weather Statement | LKN | Lander | 52 min |
| Jun 24, 2:10 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.